Texas, 2014Damaging Wind and Heavy Rain in Texas, June 9 to 10, 2014
June 9 to 10, 2014 · NWS EWX · 2 events in 2 counties and zones
An upper level low and cold front moved through South Central Texas and produced thunderstorms. Some of these storms produced heavy rain and strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low and cold front moved through South Central Texas and produced thunderstorms. Some of these storms produced heavy rain and strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 9, 9:01 AM CST, 44 minutes earlier.
Area forecast discussion, Jun 9, 9:01 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1001 AM CDT MON JUN 9 2014
.UPDATE...
SHOWERS AND THUNDERSTORMS ALONG A DEL RIO TO KERRVILLE TO TEMPLE
LINE MOVING SOUTHEAST AT 30 MPH. HAVE BOOSTED POPS ACROSS CENTRAL
AND EASTERN AREAS. REMOVED SEVERE MENTION FOR THIS MORNING AS
AIRMASS IS STABILIZING AND WIND GUSTS HAVE BEEN LESS THAN 35 MPH.
COLD FRONT IS BACK OVER WEST CENTRAL TO SOUTHWESTERN TEXAS.
EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONT LATER
THIS AFTERNOON INTO EVENING AS IT MOVES INTO SOUTH CENTRAL TEXAS.
STILL SOME POSSIBILITY OF SEVERE STORMS. HOWEVER...HAVE REDUCED
POPS TO LOW END CHANCE MOST AREAS AS AIRMASS WILL TAKE SOME TO
DESTABILIZE. HAVE RE-ESTABLISHED TRENDS TO SENSIBLE WEATHER GRIDS
TO REFLECT OBSERVATIONS. HAVE COOLED TEMPERATURES ACROSS AREAS
BEHIND THE LINE OF SHOWERS AND THUNDERSTORMS. REMAINDER OF SOUTH
CENTRAL TEXAS FORECAST IS ON TRACK.
&&
.PREV DISCUSSION... /ISSUED 701 AM CDT MON JUN 9 2014/
AVIATION...
MVFR CIGS THIS MORNING WILL CONTINUE UNTIL LATE MORNING. A LINE OF
THUNDERSTORMS IS MOVING FROM THE NORTH. EXPECTING THIS LINE TO
MOVE THROUGH AUS AROUND 15Z AND THE SAN ANTONIO AIRPORTS AROUND
17Z. AT THIS TIME IT DOES NOT LOOK LIKE STORMS WILL MAKE IT TO
DRT...BUT THERE IS A SLIGHT CHANCE THEY DO. EXPECTING ANOTHER
ROUND OF CONVECTION LATE AFTERNOON OR EARLY EVENING. LATER TONIGHT
WINDS WILL SHIFT TO WEST AND CIGS WILL DROP TO MVFR AGAIN.
PREV DISCUSSION... /ISSUED 349 AM CDT MON JUN 9 2014/
SHORT TERM (TODAY THROUGH TUESDAY)...
INFRARED AND WATER VAPOR IMAGES ARE SHOWING SEVERAL THUNDERSTORMS
COMPLEXES AHEAD OF AN UPPER TROUGH MOVING SOUTHEASTWARD NEARBY
THE TEXAS PANHANDLE. THESE MESOSCALE CONVECTIVE SYSTEMS WILL
CONTINUE TO TRACK SOUTHEASTWARD THROUGHOUT THE DAY AND AFFECT
PARTS OF THE EDWARDS PLATEAU AND HILL COUNTRY EARLY THIS AFTERNOON.
AS THESE SYSTEMS PUSH DOWN TO OUR AREA...OUTFLOW BOUNDARIES FROM
THUNDERSTORM ACTIVITY WITHIN THEM...WILL INITIATE CONVECTION
ACROSS SOUTH CENTRAL TEXAS TO AFFECT MOST AREAS. AS THESE OUTFLOW
BOUNDARIES CONFRONT DEWPOINT VALUES IN THE 70S AND MIXED LEVEL
CAPE VALUES NEAR 2000 J/KG...ANY STORM THAT DOES DEVELOP HAS THE
POTENTIAL TO BECOME STRONG TO SEVERE IN NATURE. MAIN THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS AND LOCALIZED FLASH FLOODING. THE
THREAT FOR STRONG TO SEVERE STORMS WILL CONTINUE THROUGH THE EVENING
HOURS AS OUTFLOW BOUNDARIES CONTINUE TO PUSH ACROSS THE AREA.
LATER TONIGHT...THE UPPER TROUGH IS EXPECTED TO PUSH AWAY FROM THE
AREA WITH CHANCES OF RAIN COMING TO AN END FROM THE NORTHWEST TO
SOUTHEAST. THE SOUTHEAST COUNTIES OR AREAS SOUTH OF HIGHWAY 90 AND
EAST OF HIGHWAY 37 COULD SEE SHOWERS AND THUNDERSTORMS THROUGH
EARLY TUESDAY. STORM RAINFALL TOTALS FOR THE NEXT 24 HOURS COULD
RANGE FROM ONE HALF TO ONE INCH MAINLY EAST OF A MOUNTAIN HOME TO
SAN ANTONIO TO CUERO LINE. ISOLATED SPOTS COULD RECEIVE UP TO 2 INCHES.
LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
SUB-TROPICAL HIGH WILL DOMINATE THE AREA FROM TUESDAY NIGHT
THROUGH NEXT WEEKEND. EXPECT WARM TO HOT TEMPERATURES ACROSS THE
AREA TOWARD THE LATTER PART OF WEEK WITH HIGHS IN THE MID TO UPPER 90S
ACROSS THE EASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS AND FROM THE LOW
TO MID 100S OVER THE RIO GRANDE PLAINS. BOTH GFS AND ECMWF SHOW AN
UPPER TROUGH MOVING ACROSS THE SOUTHERN PLAINS BETWEEN THURSDAY
AND FRIDAY. THIS FEATURE MAY BRING SOME SHOWERS ACROSS THE FAR
EASTERN COUNTIES ON THURSDAY AND EARLY FRIDAY. HOWEVER...OPTED TO
GO DRY FOR THIS PERIOD AS MAIN ENERGY OF THE SYSTEM STAYS WELL TO THE
NORTHEAST. BY NEXT WEEKEND...THE SUB-TROPICAL HIGH REGAIN POSITION
AND BECOME A BIT STRONGER FOR MORE HOT DAYS ACROSS SOUTH CENTRAL TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 89 70 90 69 93 / 100 40 10 - -
AUSTIN BERGSTROM INTL AIRPORT 89 69 90 67 93 / 100 40 10 - -
NEW BRAUNFELS MUNI AIRPORT 91 69 92 68 95 / 80 40 10 - -
BURNET MUNI AIRPORT 87 66 88 67 92 / 100 30 - - -
DEL RIO INTL AIRPORT 97 74 98 75 103 / 20 20 - - -
GEORGETOWN MUNI AIRPORT 87 68 88 68 93 / 100 40 - - -
HONDO MUNI AIRPORT 95 72 96 72 99 / 50 30 - - -
SAN MARCOS MUNI AIRPORT 89 70 90 68 93 / 90 40 10 - -
LA GRANGE - FAYETTE REGIONAL 89 74 90 70 93 / 80 50 20 10 -
SAN ANTONIO INTL AIRPORT 92 72 93 72 96 / 80 40 - - -
STINSON MUNI AIRPORT 94 73 95 73 97 / 50 40 10 - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Jun 9, 4:55 AM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 AM CDT MON JUN 9 2014
TXZ171>173-183>194-202>209-217>225-228-101100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
555 AM CDT MON JUN 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING STARTING OVER THE EDWARDS PLATEAU AND HILL COUNTRY AND
SPREADING TO THE SOUTHEAST. THE MAIN THREAT FROM THESE STORMS
WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A CHANCE FOR
LOCALLY HEAVY RAIN CAUSING FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 9, 6:51 AM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 AM CDT MON JUN 9 2014
TXZ171-172-184>186-188-190-091330-
BLANCO-BURNET-EDWARDS-GILLESPIE-KERR-LLANO-REAL-
751 AM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO...WESTERN
BURNET...NORTHERN REAL...LLANO...NORTHERN KERR...GILLESPIE AND
NORTHEASTERN EDWARDS COUNTIES UNTIL 830 AM CDT...
AT 747 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
CHAPPEL TO MASON TO 9 MILES NORTHWEST OF ROOSEVELT...AND MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LLANO...
BUCHANAN DAM...
KINGSLAND...
BURNET...
FREDERICKSBURG...
MARBLE FALLS...
FIELD CREEK...
VALLEY SPRING...
CASTELL...
BABY HEAD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3069 9809 3017 9891 2997 9991 3029 10012
3029 9931 3051 9930 3051 9897 3093 9896
3093 9843 3095 9846 3103 9844 3104 9831
TIME...MOT...LOC 1251Z 332DEG 30KT 3119 9852 3072 9925
3054 10016Special weather statement, Jun 9, 7:53 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 AM CDT MON JUN 9 2014
TXZ171>173-186>192-091500-
BANDERA-BLANCO-BURNET-GILLESPIE-HAYS-KENDALL-KERR-LLANO-TRAVIS-
WILLIAMSON-
853 AM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BANDERA...BLANCO...
BURNET...WILLIAMSON...NORTHERN TRAVIS...LLANO...EASTERN KERR...
NORTHERN KENDALL...NORTHWESTERN HAYS AND GILLESPIE COUNTIES UNTIL
1000 AM CDT...
AT 851 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
TEMPLE TO INKS LAKE STATE PARK TO HARPER...AND MOVING EAST SOUTHEAST
AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
KINGSLAND...
BURNET...
MEDINA...
KERRVILLE...
BERTRAM...
FREDERICKSBURG...
MARBLE FALLS...
AUSTIN...
ROUND MOUNTAIN...
SERENADA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3091 9782 3078 9737 3051 9716 2975 9935
3029 9947 3030 9931 3050 9931 3050 9898
3072 9896 3094 9860 3093 9843 3103 9845
3105 9792
TIME...MOT...LOC 1353Z 281DEG 18KT 3125 9741 3075 9831
3025 9925
99Local storm report, Jun 9, 9:37 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY RAIN 1 N FREDERICKSBURG 30.28N 98.87W
06/09/2014 M1.24 INCH GILLESPIE TX TRAINED SPOTTER
RAIN FELL IN A 1 HOUR AND 30 MINUTE PERIOD
&&
EVENT NUMBER EWX1400534
SBSHeavy Rain, Bexar
- When
- June 9, 9:45 AM CST to 10:45 AM CST
- Where
- Bexar County, 1.39 mi WNW of Hollywood Park
- Reported by
- Trained Spotter
- Coordinates
- 29.580, -98.520
Thunderstorms produced 1.90 inches of rain in one hour which caused street flooding around Loop 1604 and I-10 in San Antonio.
Thunderstorm Wind, Fayette
- When
- June 10, 12:21 AM CST
- Where
- Fayette County, 3.01 mi SSW of Dubina
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.690, -96.850
A thunderstorm produced wind gusts estimated at 58 mph that blew trees down onto power lines causing numerous blackouts.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 9, 2014$800,000 · 1 event
- Damaging Winds in Louisiana, June 9, 2014$432,000 · 60 kt wind · 10 events
- Tornadoes and Damaging Winds in Alabama, June 9, 2014$98,000 · EF1 · 11 events
- Hail and Damaging Winds in Georgia, June 9 to 10, 2014$279,000 · 1 in hail · 11 events
- Tornado and Flash Flooding in Texas, June 9, 2014$120,000 · EF0 · 5 events
- Hail and Damaging Winds in Texas, June 9, 2014$64,000 · 54 kt wind · 8 events
- Damaging Winds in Tennessee, June 9, 2014$20,000 · 52 kt wind · 11 events
- Flooding in Arkansas, June 9 to 11, 2014$20,000 · 2 events
- Hail and Damaging Winds in Alabama, June 9, 20141.5 in hail · 13 events
- Damaging Winds in North Carolina, June 9, 2014$13,000 · 50 kt wind · 4 events
- Tornado and Hail in South Carolina, June 9, 2014EF0 · 9 events
- Flash Flooding and Flooding in Kansas, June 9 to 10, 20149 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529416, 529415.